It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Arthritis Message Board

Weird reaction to lidocaine patches??


Post New Thread   Reply Reply
LinkBack Thread Tools Search this Thread
Old 09-16-2017, 09:37 AM   #1
Cat3338
Newbie
(female)
 
Join Date: Sep 2017
Posts: 3
Cat3338 HB User
Weird reaction to lidocaine patches??

Hello all! After suffering from severe foot pain for months (top of feet) I finally went to a foot doctor for an exam and xrays. In addition to having bunions, I was dx with arthritis mid foot on both feet, bone spurs on both with a nerve running over the spur on the right foot.

The doctor said to try lidocaine patches which I did for 3 days. First day I cut one patch into 4 parts and used 2 parts one day, and 2 parts the next day. The 3rd day I cut a patch in half and used half on one foot, half on the other (so I wasn't overmedicating). They did help with the pain.

The next day I came down with the worse, most severe, stomach pains. It felt like a horse kicked me in the stomach. This lasted at least 3 day and then the pain gradually subsided.

I'm afraid to use more patches. Has anyone else ever experienced this kind of reaction? Does it go away?

TIA

Cat

 
Reply With Quote
Sponsors Lightbulb
   
Old 09-16-2017, 01:16 PM   #2
Harri3t
Veteran
(female)
 
Join Date: Jul 2014
Posts: 474
Harri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB User
Re: Weird reaction to lidocaine patches??

Not quite the same but my hubby has been using the OTC 4% lido creams liberally for the last year (and I have also been exposed as I frequently apply them to the areas out of his reach). Neither of us have experienced any side effects. My better half says he gets good relief from back, knee and shoulder arthritis from it and is less dependent on prn opiods. I know you are reluctant to try again but it seems to me that your stomach pains could have had many other causes. The only way of knowing if the patch was actually responsible would be to see if using it again causes the same response. Hopefully, you'll be able to continue with the patches or maybe you could switch to the cream form and possibly get similar relief with a lower dose of it.

 
Reply With Quote
Old 09-16-2017, 06:39 PM   #3
Titchou
Facilitator
(female)
 
Join Date: Apr 2005
Location: Birmingham, AL
Posts: 19,006
Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
Re: Weird reaction to lidocaine patches??

Have you had this same reaction with tooth deadening at the dentist? If not, then it certainly is not the patch. Probably some other issue. If it was on the right by your ribcage, could be gallstones

 
Reply With Quote
Old 09-17-2017, 11:44 PM   #4
marader214
Newbie
(male)
 
Join Date: Sep 2017
Location: Moscow
Posts: 4
marader214 HB User
Re: Weird reaction to lidocaine patches??

Quote:
Originally Posted by Cat3338 View Post
Hello all! After suffering from severe foot pain for months (top of feet) I finally went to a foot doctor for an exam and xrays. In addition to having bunions, I was dx with arthritis mid foot on both feet, bone spurs on both with a nerve running over the spur on the right foot.

The doctor said to try lidocaine patches which I did for 3 days. First day I cut one patch into 4 parts and used 2 parts one day, and 2 parts the next day. The 3rd day I cut a patch in half and used half on one foot, half on the other (so I wasn't overmedicating). They did help with the pain.

The next day I came down with the worse, most severe, stomach pains. It felt like a horse kicked me in the stomach. This lasted at least 3 day and then the pain gradually subsided.

I'm afraid to use more patches. Has anyone else ever experienced this kind of reaction? Does it go away?

TIA

Cat
I assume that this is an allergic reaction to the components of the medicine. Try other anesthetics.

 
Reply With Quote
Reply Reply




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:01 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!